Thursday, February 05, 2009

Will the struggles never end?

I knew it was coming, but I tried desperately to ignore it. I was hoping I was just having a simple flare up that would pass. However, the increased fatigue. bladder problems, increased balance problems and finally, another case of optic neuritis proved this was no flare up. I'm having a full fledged exacerbation. DAMN!! So tomorrow I start the regime. You know the one. A gram of solumedrol IV for 5 days. Mark already piked up the Prilosec. I'll start taking that tonight with the hope that it will help minimize the gastritis I always get. So, first thing in the morning the home health nurse will be here. My vision is so bad this time, I can't read and typing this is a challenge. It's been 6 months since my last round of steroids. I just hope this time one round does it and this is not a repeat of last summer and fall. I'll keep you posted!

2 comments:

Anne said...

Also get your blood sugar tested -fingerstick and meter. Here's the reason why:

If your vision is already compromised, the IVSM will make it worse. Often IVSM sends up the blood sugar -sometimes over 200 and compromises your vision. Get a glucometer (through insurance or pharmacy) to test your blood sugar on your finger (it really doesn't hurt).

When I am on IVSM, I have to test twice a day and take some insulin - otherwise I am practically blind. My sugar goes up over 300 on IVSM, so insulin is a must for me. Not saying this will be the case with you, but get your sugar tested before you start and again 3 hours after you start IVSM. If it remains in normal ranges, you will probably fare well.

Regarding Prilosec, if you have a prescription plan, ask your doc for 300mg Zantac to ADD to the Prilosec. If not, over the counter Zantac 150's - just double the dose. Guaranteed no GERDS.

I know you are not looking forward to the 5 days or the taper, but think about getting better when you come out of the other side of it.

Take care,
Anne

MS. ME said...

Sorry to hear about the Flare but I know you'll pull through it and it won't be like last time. You'll respond to the danged steroids! I'll be sending you happy GI tract thoughts in double-time over the next few days!!